MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® PLATINUM CLASS¿ II FLAT WIRE STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® PLATINUM CLASS¿ II FLAT WIRE STONE BASKET
Model Number 045390
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the basket would not close.Another device was used.There was no patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as use related.The evaluation report of the returned sample, submitted by omnitech systems, states that the lock knob that holds the control wire of the basket to the actuating thumbslide was loosened thereby making the unit inoperable.When the lock knob was torqued back to manufacturing standards, the device performed as designed.The root cause of this failure is that user was unfamiliar with the device or procedure.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "only physicians trained in stone manipulation should perform this procedure.A variety of techniques in the use of this instrument may be employed; however, the physician should use the technique with which he/she is most familiar.Inspect the device prior to use and during the procedure.Retract instrument tip into sheath.In the closed position, insert the instrument into the ureteroscope working channel and advance the ureteroscope into the ureter or renal pelvis.With the basket closed/retracted, advance the instrument to the object to be removed.Push forward on thumb control knob to advance basket between object and ureteral wall.Once the object has been captured, partially close the basket to secure the object for removal.Simultaneously withdraw the basket and the ureteroscope from the urinary system.Handle disassembly/reassembly: if handle removal is desired: unscrew the thumb screw located on the basket handle.Gently pull backward on the handle, releasing both the handle and sheath from the drivewire/basket combination.If any resistance is felt at this stage, stop and determine cause of resistance.Once the stone burden within the basket has been removed, the basket can be closed using an open tip ureteral catheter.The basket can be reassembled easily by inserting the drivewire into the sheath and advancing until it reaches the handle.Tighten the thumb screw to secure the drivewire in place." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® PLATINUM CLASS¿ II FLAT WIRE STONE BASKET
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9417539
Report Number1018233-2019-07746
Device Sequence Number524566
Product Code FFL
UDI-Device Identifier00801741066900
UDI-Public(01)00801741066900
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number045390
Device Catalogue Number045390
Device Lot NumberBMASMM05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1